MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN RUBY ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN RUBY ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Model Number 08H67-03
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a burning smell coming from the cell-dyn ruby after trying to perform a restart when the instrument stopped working.The field service representative (fsr) performed troubleshooting and observed multiple components on the pdm board were charred and melted.No injuries or harm were reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) performed troubleshooting and observed multiple components on the pdm board (power distribution module) were charred and melted.The damaged pdm board, part number 9601981 was replaced and the instrument returned to normal working conditions.Based on the complaint text and photos provided, the smoke/burned area was contained.The pdm is made from nema grade fr-4 material, which is a flame-retardant material.Also, the pdm is completely enclosed inside the cell-dyn ruby metal chassis with no customer access.Further investigation of the customer issue included review of submitted data, product historical data, and product labeling.A review of historical data did not find a product issue related to the complaint incident.A review of tracking and trending did not identify any trends for the complaint issue.Labelling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency of the power distribution pcb assy or the cell-dyn ruby, serial (b)(6) was identified.

Brand Name
CELL-DYN RUBY ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key10178201
Report Number2919069-2020-00026
Device Sequence Number17044015
Product Code GKZ
UDI-Device Identifier00380740099916
UDI-Public00380740099916
Combination Product (Y/N)N
Initial Reporter CountryBU
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08H67-03
Device Catalogue Number08H67-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1